MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring surgical intervention.The 70% stenosed target lesion was located in superficial femoral artery.During angioplasty, a 2.0x60x150 sterling balloon catheter was advanced and inflated at 6 atmospheres for 30 seconds.However, during removal, the balloon shaft broke off and was left in the patient.It was further observed during palpation on a manual pressure hold, that the accessed site was hard and unusual.Finally, the physician cut the access site open and removed the sheared balloon with a pair of hemostats.The device was removed fully deflated and there were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
H6 - patient codes: corrected.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17426785
Report Number2124215-2023-39131
Device Sequence Number5922194
Product Code LIT
UDI-Device Identifier08714729859956
UDI-Public08714729859956
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031491034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown